Headaches, Black Eyes and Sleepless Nights!

Today’s blog update is nothing more than a rant, for those of you who can’t be doing with reading about me moaning and complaining please look away now.

I am fed up, I am shattered, suffering from constant headaches and I am fed up of having 2 black eyes which make me look as though I have just gone 12 rounds with Anthony Joshua.

I suffer a lot from black eyes as a result of a combination of 2 lots of medication that I take, one is prednisolone (yep, that evil little sod) and the other is rivaroxoban. One of the hundreds of side effects of prednisolone is that it can thin and mark the skin, this can result in bruising etc which also takes longer to heal / fade. The rivaroxoban thins my blood but that combined with the thinner skin around my eyes which is made even worse by the prednisolone gives the appearance that I have 2 black eyes. In addition to this my lack of sleep and tiredness also makes my eyes look puffy and darker. 

My Black Eyes


I am suffering from a constant stream of headaches which we put down to (you guessed it) a side effect of the prednisolone. This is is also worsened by a fairly steady stream of nebules and my unstable diabetes (which is caused by the prednisolone). Once again a lack of sleep does not help improve my headaches.

Then I am always shattered, part of that is as a result of the continuous battle with my lungs, I feel that I take longer to recover from attacks and even now when I have not had a serious attack for a while I still have no energy, going to work or football matches are physically draining. I don’t sleep very much, I try but I think that it is a decent night if I manage a couple of hours sleep, a number of the tablets that I take (and the nebs) are known to cause issues with sleeping, one of the main culprits is……… I won’t even bother telling you! 

The diabetes also causes problems with my sleep and then to compound matters I need to get up at 5am to go to work!


So in general I am feeling a bit down and fed up. I don’t blame all of my problems on the prednisolone, a lot of the medication or a combination of them cause some side effects but the prednisolone is by far the worse. I have been on it now for 7 or 8 years without a break , the dose is ever changing which doesn’t always help my mood (another side effect) and just to add to my dislike of prednisolone my GP won’t prescribe the coated ones which taste ok and are easy to swallow, instead they now give me the cheaper awful tasting chalk like tablets. A few years ago while struggling to reduce from 40mg (that is 8 x 5mg tablets) it was decided to try and reduce my dose 1mg at a time, unfortunately there was some confusion between my GP, the prescription and the pharmacy, I ended up with a full months worth of prednisolone, all of which were 1mg tablets and due to me picking up the prescription on a Friday evening the pharmacy would not change them for a mixture of 1mg and 5mg tablets without a new prescription which I could not get until the Monday, therefore I had to count out and take 40 prednisolone tablets per day over that weekend! My language was not good!


Bloody asthma, bloody diabetes, bloody prednisolone, bloody sleepless nights, bloody headaches and bloody black eyes I hate you all!

Rant over!



Categories: My Asthma

Tags:

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: